MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE
Model Number NRG-HF-71-C1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 06/06/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no suspected device failure.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.
 
Event or Problem Description
Following a watchman procedure in which the nrg transseptal needle was used for a transseptal puncture, a patient expired.The patient had a history of anemia, previous bleeds, and at the time had a very low hemoglobin level.Prior to the procedure, the physician noted a baseline effusion in the patient.The physician used the nrg needle to successfully go transseptal, but then lost access.The physician went transseptal a second time.While preparing for the watchman procedure, the patient's blood pressure began to drop.The physician studied the effusion continuously and determined there was no increase from the baseline.The room was cleared and the physician inserted a heart cath.Studies showed a possible clot and severe plaque buildup in the right coronary artery.The physician chose to insert a pacemaker and an impella device.The physician then called off the operating room staff.The physician took the patient off the pacemaker and stated that the patient was stable.The patient expired later that night.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
RF TRANSSEPTAL NEEDLE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, H4T 1 A1
CA  H4T 1A1
MDR Report Key8942504
Report Number9710452-2019-00022
Device Sequence Number18914373
Product Code DXF
UDI-Device Identifier00685447000211
UDI-Public(01)00685447000211(17)220228(10)NGFB180319
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberNRG-HF-71-C1
Device Lot NumberNGFB180319
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;